New York, 2006

Hail in New York, September 9, 2006

September 9, 2006 · NWS BGM · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 9, 9:45 AM EST, 3 hours 28 minutes earlier.

Area forecast discussion, Sep 9, 9:45 AM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1045 AM EDT SAT SEP 9 2006

.SHORT TERM /TONIGHT - SUNDAY/...
UPDATE...ISSUED ZONE/GRID UPDATE TO FRESHEN WORDING AND UP POPS TO
LIKELY ACROSS NRN CWA. REST OF FORECAST IN GOOD SHAPE. COVERAGE
ACROSS NRN FINGER LAKES REGION ALREADY FAIRLY WIDESPREAD AND
ACTIVITY WILL INCREASE IN AREAL COVERAGE BY MIDDAY AS FRONT DROPS
SOUTH. CONVECTIVE PARAMETERS NOT REAL EXCITING BUT MID LEVEL WINDS
FIELDS AND BULK SHEAR VALUES INDICATE A FEW SEVERE STORMS COULD
DEVELOP WITH HAIL AND GUSTY WINDS POSSIBLE.    RRM

A LEADING SHORT WAVE IS MOVING THROUGH UPSTATE NY THIS MORNING.
CONVECTION WITH IT IS DYING AS IT MOVES E. LITTLE WILL BE LEFT WHEN
IT GETS TO CWA. PUT IN A SCHC POP FOR EARLY THIS MORNING. STRONG SFC
COLD FRONT STILL IN SRN ONTARIO. THIS WILL MOVE S INTO CWA THIS
MORNING AND INTO NE PA THIS AFTN. PRECIP WILL BE BEHIND FRONT WHERE
BETTER MOISTURE IS. WEAK WIND FIELDS WITH NEARLY UNIDIRECTIONAL
FLOW. PWATS JUST OVER 1 INCH. SFC DEWPTS NEAR 60 WITH SOME HEATING
THIS MORNING AHEAD OF THE CLOUDS WILL SET OFF SOME SHOWERS AND TS.
MOD LL INSTABILITY WITH INITIALLY DRY AIR ALOFT WILL LEAD TO SOME
GUSTY WINDS AND POSSIBLY SMALL HAIL. MOVEMENT OF THE PRECIP WILL
HAVE A SLOW SOUTHWARD PUSH BUT TRAINING WILL BE LIKELY WITH CORFIDI
VECTORS UNDER 10 KTS. LACK OF MOISTURE SHOULD LIMIT QPF. FLASH
FLOODING NOT LIKELY WITH GUIDANCE OVER 2 INCHES IN 3 HRS.

SAT NGT PRECIP WILL BE DYING WITH THE SHORT WAVE HEADING EAST AND
DIURNAL HEATING GONE. HAVE A CHC OF JUST EVE SH AND TS. CLOUDS WILL
BE SLOW TO CLEAR WITH THE LOWERING INVERSION AND SLOWING SOUTHERLY
PROGRESS. WILL NOT ADD PATCHY FOG DESPITE THE WET GROUND.

ON SUNDAY...LOW LEVEL NE FLOW COMBINED WITH DRY AIR ABOVE THIS LAYER
WILL MEAN SKIES WILL BE CLEARING ESPECIALLY IN THE NE CWA WITH
DOWNSLOPE. SFC HIGH PRESSURE WILL BE BUILDING SLOWLY SOUTH.
CLOUDIEST AREAS WOULD BE NE PA.
&&

.AVIATION (09/12Z TO 10/12Z)...
FOG AT ELM WILL BURN OFF BY 14Z... OTHERWISE EXPECT MAINLY VFR
CONDITIONS THRU TODAY. SCT THUNDERSTORMS WITH A COLD FRONTAL PASSAGE
THIS AFTERNOON INTO THIS EVENING MAY BRING BRIEF LOCAL MVFR
CONDITIONS TO A FEW SITES BETWEEN 18Z AND 02Z... BUT CONFIDENCE IS
NOT HIGH ENOUGH TO INCLUDE AT ANY SPECIFIC TAF SITE. MVFR CIGS WILL
LIKELY DEVELOP FOR SEVERAL HOURS BEHIND THE FRONT LATER TONIGHT.
MSE

&&

.LONG TERM /SUN NGT THROUGH FRI/...
STRONG HIPRES BLDS INTO THE AREA SUN AND HOLDS THRU MIDWEEK.
CANADIAN AIR QUITE CHILLY AND SOME UPPER 30S TEMPS SEEM LIKELY MON
MRNG. CLSD H5 LOW DVLPS OVER THE OH VLY AND SLOWLY PUSHES EAST.
MODEL TUN DIFRNCS AND TIMING...BUT TREND APPEARS TO BE TO SLOW
SYSTEM DOWN AND HOLD OFF ON PCPN UNTIL WED. ONCE IN HERE...MAINLY
LGT PCPN WILL LINGER INTO FRI BEFORE RDGG BUILDS BACK IN PLACE.

TEMPS WILL GNRLY BE BLO AVG THRU THE PD WITH THE BIG HI...FLWD BY
OVC CONDS AND RAIN. MORFORD
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Sep 9, 3:20 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 AM EDT SAT SEP 9 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-100830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
420 AM EDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH
THUNDERSTORMS WILL OCCUR TODAY INTO THE EVENING. AN ISOLATED
THUNDERSTORM COULD HAVE STRONG DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. RAIN SPOTTERS SHOULD REPORT ANY
AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Sep 9, 11:43 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1243 PM EDT SAT SEP 9 2006

NYZ046-091745-
OTSEGO NY-
1243 PM EDT SAT SEP 9 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR PITTSFIELD...AND
  MOVING EAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NEW LISBON AND BURLINGTON AT 1250 PM EDT...
  HARTWICK AND MT VISION AT 1255 PM EDT...
  MILFORD AND HYDE PARK AT 100 PM EDT...
  WESTVILLE AND BOWERSTOWN AT 105 PM EDT...
  ELK CREEK AND SCHENEVUS AT 110 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Special weather statement, Sep 9, 12:06 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
106 PM EDT SAT SEP 9 2006

PAZ038-091800-
BRADFORD PA-
106 PM EDT SAT SEP 9 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR SYLVANIA...AND MOVING
  EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TROY AT 120 PM EDT...
  WEST BURLINGTON AT 130 PM EDT...
  BURLINGTON AT 135 PM EDT...
  WEST FRANKLIN AT 140 PM EDT...
  FRANKLINDALE AT 145 PM EDT...
  MONROETON AT 155 PM EDT...
  LIBERTY CORNERS AND SOUTH BRANCH AT 200 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Sep 9, 12:20 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
120 PM EDT SAT SEP 9 2006

NYZ055-056-091815-
BROOME NY-TIOGA NY-
120 PM EDT SAT SEP 9 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS TO 40 MPH. THIS STORM WAS LOCATED NEAR APALACHIN...AND
MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ENDICOTT AT 130 PM EDT...
  JOHNSON CITY AT 145 PM EDT...
  BINGHAMTON AT 150 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RRM
Special weather statement, Sep 9, 12:54 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
154 PM EDT SAT SEP 9 2006

NYZ057-091845-
DELAWARE NY-
154 PM EDT SAT SEP 9 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR EAST MEREDITH...AND
  MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BUTTS CORNER AND KORTRIGHT AT 200 PM EDT...
  HOBART AT 210 PM EDT...
  STAMFORD AT 215 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Special weather statement, Sep 9, 12:59 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
159 PM EDT SAT SEP 9 2006

PAZ038-039-043-091900-
BRADFORD PA-SUSQUEHANNA PA-WYOMING PA-
159 PM EDT SAT SEP 9 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HERRICK TO LE ROY...AND MOVING EAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  CAMPTOWN AT 205 PM EDT...
  STEVENSVILLE AND SOUTH BRANCH AT 210 PM EDT...
  RUSHVILLE AT 215 PM EDT...
  WYALUSING AT 220 PM EDT...
  SILVARA AND NEW ALBANY AT 225 PM EDT...
  BROWNTOWN AND SUGAR RUN AT 230 PM EDT...
  WILMOT AT 235 PM EDT...
  ELK LAKE AND LACEYVILLE AT 240 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Sep 9, 1:02 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
202 PM EDT SAT SEP 9 2006

PAZ039-040-091900-
SUSQUEHANNA PA-WAYNE PA-
202 PM EDT SAT SEP 9 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LANESBORO TO RUSH...AND MOVING EAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SOUTH MONTROSE AND LAKESIDE AT 210 PM...
  STARRUCA AND DIMOCK AT 220 PM EDT...
  SCOTT CENTER AND THOMPSON AT 225 PM EDT...
  HIAWATHA AND WINTERDALE AT 230 PM EDT...
  PRESTON PARK AND STARLIGHT AT 235 PM EDT...
  LAKEWOOD AT 240 PM EDT...
  ORSON AND LAKE COMO AT 245 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

The radar

The Binghamton radar (KBGM), 70 km away, was scanning. The volume nearest the first event began at 18:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Delaware

When
September 9, 1:13 PM EST
Where
Delaware County, Walton
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
42.167, -75.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533851.